# SDR IY22002F00001

- Difficulty date: March 11, 2002
- Submitted: March 15, 2002
- Operation: Air carrier
- Aircraft: N8550A
- Make and model: Amd FALCON50MYST
- Aircraft serial: 263
- Engine: Garrtt TFE73140
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT EXECUTED EMERGENCY PROCEDURES DUE TO SMOKE IN COCKPIT AND LOSS OF POWER ON NR 2 ENGINE.  LANDED AT NEAREST AIRPORT WITHOUT FURTHER INCIDENT.  NR 2 ENGINE EXPERIENCE SEVERAL COMPRESSOR STALLS DURING CLIMB OUT OF FL310.  APPROXIMATELY 4 MINUTES LATER THE ENGINE DEEC (COMPUTER) WENT TO MANUAL MODE, PILOTS REDUCED POWER LEVER TO IDLE.  UPON FURTHER INVESTIGATIONS THE NR 2 ENGINE FAN DOES NOT ROTATE FREELY, SUSPECT INTERNAL BEARING OR SEAL FAILURE.  NR 2 ENGINE REQUIRES DISASSEMBLY TO DETERMINE AND VALIDATE FAILED COMPONENT.  NR 2 ENGINE INTERNAL CONTAINED FAILURE, UNKNOWN AT THIS TIME, ENGINE REQUIRES ENGINE DISASSEMBLY TO DETERMINE AND VALIDATE FAILED COMPONENT.
